# SDR CA120913008

- Difficulty date: July 8, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Aviat A-1B
- Engine: Lyc IO360A1D6
- Propeller: Mtprop MTV15*
- System (JASC): 7110 · Engine Cowling System
- Part: Hinge
- Condition: Damaged
- Location: Cowl Door
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) IAW PILOT`S REPORT, THE UPPER ENGINE COWLING HINGE PIN SLID FORWARD FROM THE PIANO HINGE ASSY FAR ENOUGH THAT IT MADE CONTACT WITH THE PROPELLER BLADES IN FLIGHT.  THIS CAUSED ENOUGH DAMAGE TO BOTH PROPELLER BLADES TO WARRANT BLADE REPAIR BY THE PROPELLER SHOP.   PROPELLER WAS REPAIRED AND REINSTALLED.  NEW HINGE PIN WAS ALSO INSTALLED AND SECURED TO PREVENT THIS DEFECT FROM RECURRING. UNFORTUNATELY, THIS HINGE PIN ENDS ARE NOT SECURED WELL ENOUGH AT THE FACTORY AND THEREFORE MAY BE PRONE TO SLIDING FROM THE PIANO HINGE ASSY.
